Can sertraline cause tinnitus

By: frap Date: 18-Feb-2019
Zoloft and <b>Tinnitus</b> - Depression/Mental Health - MedHelp

Zoloft and Tinnitus - Depression/Mental Health - MedHelp

Hearing loss isn’t something that just comes with age. Your hearing also can be damaged — sometimes irreversibly — by the drugs you take. Ototoxic medications, literally “toxic to the ear,” can include common prescription and nonprescription drugs, ranging from the seemingly benign, like aspirin and ibuprofen, to powerful chemotherapy drugs and certain antibiotics. People with hereditary hearing loss may be even more susceptible to their effects. This month, a Seattle biotech start-up announced that it had received a $2 million National Institutes of Health (NIH) grant to develop a drug to preserve hearing and balance in people being treated with a specific class of antibiotics. Called aminoglycoside antibiotics, they include gentamicin, streptomycin and neomycin — all effective treatments for serious infectious diseases like septicemia and multiple-drug-resistant tuberculosis. They are useful worldwide because of their low cost. By Barry Keate Ototoxic medications are those that are toxic to the cochlea or vestibular (balance) structures in the ear. These medications have the potential to cause hearing loss, tinnitus and/or dysequilibrium such as dizziness and vertigo. Ototoxicity came to the forefront of clinical attention with the discovery of streptomycin in 1944. Streptomycin was successfully used in the treatment of tuberculosis; however, a large number of patients were found to develop irreversible cochlear and vestibular dysfunction. Ototoxicity was also shown with the later development of other aminoglycoside antibiotics. Today, many well known pharmaceutical agents have been shown to have toxic effects on the cochleovestibular system. The list includes aminoglycosides and other antibiotics, platinum-based chemotherapy medications, salicylates, quinine and loop diuretics.

Antidepressants - British <i>Tinnitus</i> Association HealthUnlocked

Antidepressants - British Tinnitus Association HealthUnlocked

Anxiety/stress are common comorbid factors to chronic tinnitus. Thus, it common to see patients with tinnitus on selective serotonin reuptake inhibitors (SSRIs). SSRIs are believed to increase the extracellular level of the neurotransmitter serotonin by limiting its reuptake into the presynaptic cell, thereby increasing the level of serotonin available to bind to the post-sympatic receptor. SSRIs are commonly used to treat depression, anxiety, panic disorders, obsessive-compulsive disorder, chronic pain, etc. Common examples are sertraline (Zoloft), paroxetine (Paxil), and fluoxetine (Prozac). Previous research has suggested limited improvement in tinnitus with SSRIs and that use of these drugs with tinnitus patients should be limited to the application of treatment of the co-morbid anxiety/depression and not for tinnitus directly. There are also reports of tinnitus onset or exacerbation with SSRI. Ringing in the ears (tinnitus) can be caused by a number of medications, including some antidepressants. If your antidepressant is the cause of your tinnitus, switching to another medication may solve the problem, but don't quit taking your medication without medical guidance. Antidepressants are a less common cause of tinnitus than are other types of medications — such as aspirin, anti-inflammatories or some antibiotics — or underlying health conditions. Causes of tinnitus include prolonged exposure to noise, blood vessel disorders, diabetes, allergies and other medical, neurological or mental health problems. While caffeine has traditionally been thought to be associated with tinnitus, some research has found higher amounts of caffeine to be associated with a lower risk of tinnitus in some people. Tinnitus also can be caused by age-related hearing loss or a buildup of wax in the ear. You'll need to work with your doctor to determine whether your antidepressant or something else is causing your tinnitus. Your symptoms may go away when the underlying cause is treated.

<b>Tinnitus</b> <b>causes</b> Could my antidepressant be the culprit? - Mayo Clinic
Tinnitus causes Could my antidepressant be the culprit? - Mayo Clinic

May 31, 2018. Ringing in the ears tinnitus can be caused by a number of medications, including some antidepressants. Not all antidepressants cause. I am afraid that if I continue I will cause permanent damage to my hearing. Googling shows that tinnitus seems to be a common side effect, but.

Can sertraline cause tinnitus
Rating 4,4 stars - 897 reviews